January  2016, 15(1): 287-297. doi: 10.3934/cpaa.2016.15.287

The "hot spots" conjecture on higher dimensional Sierpinski gaskets

1. 

School of Mathematical Science, Zhejiang University, Hangzhou, 310027, China, China

Received  April 2015 Revised  September 2015 Published  December 2015

In this paper, using spectral decimation, we prove that the ``hot spots" conjecture holds on higher dimensional Sierpinski gaskets.
Citation: Xiao-Hui Li, Huo-Jun Ruan. The "hot spots" conjecture on higher dimensional Sierpinski gaskets. Communications on Pure & Applied Analysis, 2016, 15 (1) : 287-297. doi: 10.3934/cpaa.2016.15.287
References:
[1]

R. Atar and K. Burdzy, On Neumann eigenfunctions in lip domains, J. Amer. Math. Soc., 17 (2004), 243-265. doi: 10.1090/S0894-0347-04-00453-9.  Google Scholar

[2]

N. Bajorin, T. Chen, A. Dagan, C. Emmons, M. Hussein, M. Khalil, P. Mody, B. Steinhurst and A. Teplyaev, Vibration modes of $3n$-gaskets and other fractals, J. Phys. A, 41 (2008), 015101. doi: 10.1088/1751-8113/41/1/015101.  Google Scholar

[3]

R. Bañuelos and K. Burdzy, On the "hot spots'' conjecture of J. Rauch, J. Funct. Anal., 164 (1999), 1-33. doi: 10.1006/jfan.1999.3397.  Google Scholar

[4]

K. Burdzy, The hot spots problem in planar domains with one hole, Duke Math J., 129 (2005), 481-502. doi: 10.1215/S0012-7094-05-12932-5.  Google Scholar

[5]

K. Burdzy and W. Werner, A counterexample to the "hot spots'' conjecture, Ann. Math., 149 (1999), 309-317. doi: 10.2307/121027.  Google Scholar

[6]

S. Drenning and R. S. Strichartz, Spectral decimation on Hambly's homogeneous hierarchical gaskets, Illinois J. Math., 53 (2009), 915-937.  Google Scholar

[7]

M. Fukushima and T. Shima, On a spectral analysis for the Sierpinski gasket, Potential Anal., 1 (1992), 1-35. doi: 10.1007/BF00249784.  Google Scholar

[8]

M. Ionescu, E. P. J. Pearse, L. G. Rogers, H.-J. Ruan and R. S. Strichartz, The resolvent kernel for PCF self-similar fractals, Trans. Amer. Math. Soc., 362 (2010), 4451-4479. doi: 10.1090/S0002-9947-10-05098-1.  Google Scholar

[9]

D. Jerison and N. Nadirashvili, The "hot spots'' conjecture for domains with two axes of symmetry, J. Amer. Math. Soc., 13 (2000), 741-772. doi: 10.1090/S0894-0347-00-00346-5.  Google Scholar

[10]

J. Kigami, A harmonic calculus on the Sierpinski Spaces, Japan J. Appl. Math., 6 (1989), 259-290. doi: 10.1007/BF03167882.  Google Scholar

[11]

J. Kigami, Harmonic calculus on p.c.f. self-similar sets, Trans. Amer. Math. Soc., 335 (1993), 721-755. doi: 10.2307/2154402.  Google Scholar

[12]

J. Kigami, Analysis on Fractals, Cambridge University Press, 2001. doi: 10.1017/CBO9780511470943.  Google Scholar

[13]

H.-J. Ruan, The "hot spots" conjecture for the Sierpinski gasket, Nonlinear Anal., 75 (2012), 469-476. doi: 10.1016/j.na.2011.08.048.  Google Scholar

[14]

H.-J. Ruan and Y.-W. Zheng, The "hot spots" conjecture on the level-3 Sierpinski gasket, Nonlinear Anal., 81 (2013), 101-109. doi: 10.1016/j.na.2012.10.014.  Google Scholar

[15]

T. Shima, On eigenvalue problems for the random walks on the Sierpinski pre-gaskets, Japan J. Indust. Appl. Math., 8 (1991), 127-141. doi: 10.1007/BF03167188.  Google Scholar

[16]

T. Shima, On eigenvalue problems for Laplacians on p.c.f. self-similar sets, Japan J. Indust. Appl. Math., 13 (1996), 1-23. doi: 10.1007/BF03167295.  Google Scholar

[17]

R. S. Strichartz, Differential Equations on Fractals, Princeton University Press, 2006.  Google Scholar

show all references

References:
[1]

R. Atar and K. Burdzy, On Neumann eigenfunctions in lip domains, J. Amer. Math. Soc., 17 (2004), 243-265. doi: 10.1090/S0894-0347-04-00453-9.  Google Scholar

[2]

N. Bajorin, T. Chen, A. Dagan, C. Emmons, M. Hussein, M. Khalil, P. Mody, B. Steinhurst and A. Teplyaev, Vibration modes of $3n$-gaskets and other fractals, J. Phys. A, 41 (2008), 015101. doi: 10.1088/1751-8113/41/1/015101.  Google Scholar

[3]

R. Bañuelos and K. Burdzy, On the "hot spots'' conjecture of J. Rauch, J. Funct. Anal., 164 (1999), 1-33. doi: 10.1006/jfan.1999.3397.  Google Scholar

[4]

K. Burdzy, The hot spots problem in planar domains with one hole, Duke Math J., 129 (2005), 481-502. doi: 10.1215/S0012-7094-05-12932-5.  Google Scholar

[5]

K. Burdzy and W. Werner, A counterexample to the "hot spots'' conjecture, Ann. Math., 149 (1999), 309-317. doi: 10.2307/121027.  Google Scholar

[6]

S. Drenning and R. S. Strichartz, Spectral decimation on Hambly's homogeneous hierarchical gaskets, Illinois J. Math., 53 (2009), 915-937.  Google Scholar

[7]

M. Fukushima and T. Shima, On a spectral analysis for the Sierpinski gasket, Potential Anal., 1 (1992), 1-35. doi: 10.1007/BF00249784.  Google Scholar

[8]

M. Ionescu, E. P. J. Pearse, L. G. Rogers, H.-J. Ruan and R. S. Strichartz, The resolvent kernel for PCF self-similar fractals, Trans. Amer. Math. Soc., 362 (2010), 4451-4479. doi: 10.1090/S0002-9947-10-05098-1.  Google Scholar

[9]

D. Jerison and N. Nadirashvili, The "hot spots'' conjecture for domains with two axes of symmetry, J. Amer. Math. Soc., 13 (2000), 741-772. doi: 10.1090/S0894-0347-00-00346-5.  Google Scholar

[10]

J. Kigami, A harmonic calculus on the Sierpinski Spaces, Japan J. Appl. Math., 6 (1989), 259-290. doi: 10.1007/BF03167882.  Google Scholar

[11]

J. Kigami, Harmonic calculus on p.c.f. self-similar sets, Trans. Amer. Math. Soc., 335 (1993), 721-755. doi: 10.2307/2154402.  Google Scholar

[12]

J. Kigami, Analysis on Fractals, Cambridge University Press, 2001. doi: 10.1017/CBO9780511470943.  Google Scholar

[13]

H.-J. Ruan, The "hot spots" conjecture for the Sierpinski gasket, Nonlinear Anal., 75 (2012), 469-476. doi: 10.1016/j.na.2011.08.048.  Google Scholar

[14]

H.-J. Ruan and Y.-W. Zheng, The "hot spots" conjecture on the level-3 Sierpinski gasket, Nonlinear Anal., 81 (2013), 101-109. doi: 10.1016/j.na.2012.10.014.  Google Scholar

[15]

T. Shima, On eigenvalue problems for the random walks on the Sierpinski pre-gaskets, Japan J. Indust. Appl. Math., 8 (1991), 127-141. doi: 10.1007/BF03167188.  Google Scholar

[16]

T. Shima, On eigenvalue problems for Laplacians on p.c.f. self-similar sets, Japan J. Indust. Appl. Math., 13 (1996), 1-23. doi: 10.1007/BF03167295.  Google Scholar

[17]

R. S. Strichartz, Differential Equations on Fractals, Princeton University Press, 2006.  Google Scholar

[1]

Kazuhiro Ishige, Y. Kabeya. Hot spots for the two dimensional heat equation with a rapidly decaying negative potential. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 833-849. doi: 10.3934/dcdss.2011.4.833

[2]

James B. Kennedy, Jonathan Rohleder. On the hot spots of quantum graphs. Communications on Pure & Applied Analysis, 2021, 20 (9) : 3029-3063. doi: 10.3934/cpaa.2021095

[3]

Shiping Cao, Hua Qiu. Boundary value problems for harmonic functions on domains in Sierpinski gaskets. Communications on Pure & Applied Analysis, 2020, 19 (2) : 1147-1179. doi: 10.3934/cpaa.2020054

[4]

D. Kelleher, N. Gupta, M. Margenot, J. Marsh, W. Oakley, A. Teplyaev. Gaps in the spectrum of the Laplacian on $3N$-Gaskets. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2509-2533. doi: 10.3934/cpaa.2015.14.2509

[5]

Wei-Ming Ni, Xuefeng Wang. On the first positive Neumann eigenvalue. Discrete & Continuous Dynamical Systems, 2007, 17 (1) : 1-19. doi: 10.3934/dcds.2007.17.1

[6]

Shigehiro Sakata, Yuta Wakasugi. Movement of time-delayed hot spots in Euclidean space for a degenerate initial state. Discrete & Continuous Dynamical Systems, 2020, 40 (5) : 2705-2738. doi: 10.3934/dcds.2020147

[7]

Mihai Mihăilescu, Julio D. Rossi. Monotonicity with respect to $ p $ of the First Nontrivial Eigenvalue of the $ p $-Laplacian with Homogeneous Neumann Boundary Conditions. Communications on Pure & Applied Analysis, 2020, 19 (9) : 4363-4371. doi: 10.3934/cpaa.2020198

[8]

Grégoire Allaire, Yves Capdeboscq, Marjolaine Puel. Homogenization of a one-dimensional spectral problem for a singularly perturbed elliptic operator with Neumann boundary conditions. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 1-31. doi: 10.3934/dcdsb.2012.17.1

[9]

Leszek Gasiński, Nikolaos S. Papageorgiou. Multiple solutions for a class of nonlinear Neumann eigenvalue problems. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1491-1512. doi: 10.3934/cpaa.2014.13.1491

[10]

Isabeau Birindelli, Stefania Patrizi. A Neumann eigenvalue problem for fully nonlinear operators. Discrete & Continuous Dynamical Systems, 2010, 28 (2) : 845-863. doi: 10.3934/dcds.2010.28.845

[11]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure & Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[12]

Giuseppina Barletta, Roberto Livrea, Nikolaos S. Papageorgiou. A nonlinear eigenvalue problem for the periodic scalar $p$-Laplacian. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1075-1086. doi: 10.3934/cpaa.2014.13.1075

[13]

Francesca Colasuonno, Benedetta Noris. A p-Laplacian supercritical Neumann problem. Discrete & Continuous Dynamical Systems, 2017, 37 (6) : 3025-3057. doi: 10.3934/dcds.2017130

[14]

Yuxia Guo, Ting Liu. Lazer-McKenna conjecture for higher order elliptic problem with critical growth. Discrete & Continuous Dynamical Systems, 2020, 40 (2) : 1159-1189. doi: 10.3934/dcds.2020074

[15]

Wolfgang Arendt, Rafe Mazzeo. Friedlander's eigenvalue inequalities and the Dirichlet-to-Neumann semigroup. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2201-2212. doi: 10.3934/cpaa.2012.11.2201

[16]

Sarah Constantin, Robert S. Strichartz, Miles Wheeler. Analysis of the Laplacian and spectral operators on the Vicsek set. Communications on Pure & Applied Analysis, 2011, 10 (1) : 1-44. doi: 10.3934/cpaa.2011.10.1

[17]

Monique Dauge, Thomas Ourmières-Bonafos, Nicolas Raymond. Spectral asymptotics of the Dirichlet Laplacian in a conical layer. Communications on Pure & Applied Analysis, 2015, 14 (3) : 1239-1258. doi: 10.3934/cpaa.2015.14.1239

[18]

Julien Barral, Yan-Hui Qu. On the higher-dimensional multifractal analysis. Discrete & Continuous Dynamical Systems, 2012, 32 (6) : 1977-1995. doi: 10.3934/dcds.2012.32.1977

[19]

Wanbin Tong, Hongjin He, Chen Ling, Liqun Qi. A nonmonotone spectral projected gradient method for tensor eigenvalue complementarity problems. Numerical Algebra, Control & Optimization, 2020, 10 (4) : 425-437. doi: 10.3934/naco.2020042

[20]

Gloria Paoli, Gianpaolo Piscitelli, Rossanno Sannipoli. A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle. Communications on Pure & Applied Analysis, 2021, 20 (1) : 145-158. doi: 10.3934/cpaa.2020261

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (59)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]